MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) AMPLATZ SUPER STIFF¿; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) AMPLATZ SUPER STIFF¿; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066401061
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).Visual examination of the returned guidewire revealed that the amplatz has coil unraveled in the distal section.The distal tip was also unraveled and peeled.The core wire was broken at 138 cm from the proximal section.The distal tip was returned attached to the ballweld.The complaint is not consistent with the reported event that the guidewire was kinked.It is most probable that anatomical/procedural factors like interaction with other devices or while the device was advancing through the lesion target could have generated the failures reported.Based on all gathered, the most probable root cause is "operational context¿.A dhr (device history record) review was performed and no deviation was found.A search of the complaint database confirmed that no similar complaints exist for the specified batch.
 
Event or Problem Description
It was reported to boston scientific corporation that an amplatz super stiff¿ guidewire was used during a ureteroscopy procedure performed on (b)(6) 2017.According to the complainant, during the procedure, the guidewire kinked and the teflon coating unraveled causing it to knot in the ureter and exposed the metal core wire.The procedure was completed with a new amplatz super stiff¿ guidewire.There were no patient complications reported as a result of this event.The patient¿s condition at the conclusion of the procedure was reported to be fine.Investigation results revealed on (b)(6) 2017 that the core wire is broken at 138 cm from the proximal section.

Brand Name
AMPLATZ SUPER STIFF¿
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6464558
Report Number3005099803-2017-01011
Device Sequence Number590673
Product Code EZB
UDI-Device Identifier08714729191162
UDI-Public(01)08714729191162(17)20190810(10)0019580810
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2019
Device Model NumberM0066401061
Device Catalogue Number640-106
Device Lot Number0019580810
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2017
Initial Report FDA Received Date04/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1